Authors: Žunić, Joviša 
Title: Limit shape of convex lattice polygons having the minimal L∞ diameter w.r.t. the number of their vertices
Journal: Discrete Mathematics
Volume: 187
Issue: 1-3
First page: 245
Last page: 254
Issue Date: 6-Jun-1998
Rank: M23
ISSN: 0012-365X
DOI: 10.1016/S0012-365X(97)00238-0
Abstract: 
This paper deals with the class of optimal convex lattice polygons having the minimal L∞-diameter with respect to the number of their vertices. It is an already known result, that if P is a convex lattice polygon, with n vertices, then the minimal size of a squared integer grid in which P can be inscribed, is m(n) = (π/√432) n3/2 + script O sign(n log n). The known construction of the optimal polygons is implicit. The optimal convex lattice n-gon is determined uniquely only for certain values of n, but in general, there can be many different optimal polygons with the same number of vertices and the same L∞-diameter. The purpose of this paper is to show the existence and to describe the limit shape of this class of optimal polygons. It is shown that if Pn is an arbitrary sequence of optimal convex lattice polygons, having the minimal possible L∞-diameter, equal to m(n), then the sequence of normalized polygons (1/diam∞(Pn)) · Pn = (1/m(n)) · Pn tends to the curve y2 = (1/2 - √1 - 2\x\ - |x|)2, where x ∈ [-1/2, 1/2], as n → ∞.
Keywords: Combinatorial optimization | Convex lattice polygon | Digital geometry
Publisher: Elsevier

Show full item record

SCOPUSTM   
Citations

5
checked on Dec 5, 2022

Page view(s)

19
checked on Dec 6, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.